Question 1  Following an assessment by her primary care provider, a 70-year-old

Question 1 
Following an assessment by her primary care provider, a 70-year-old resident of an assisted living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine? 
A) The resident has not eaten breakfast because of a recent loss of appetite
B) The resident’s apical heart rate is 112 beats/minute with a regular rhythm
C) The resident had a fall during the night while transferring from her bed to her bathroom
D) The resident received her annual influenza vaccination the previous day
Question 2 
A 33-year-old woman has irritable bowel syndrome (IBS). The physician has prescribed simethicone (Mylicon) for her discomfort. Which of the following will the nurse monitor most closely during the patient’s drug therapy?
A) drug toxicity
B) anorexia
C) increased abdominal pain and vomiting
D) increased urine output
Question 3  
The lower respiratory system utilizes a number of different mechanisms that confer protection and maintain homeostasis. Which of the following physiological processes protects the lower respiratory system?
A) goblet cells throughout the lower airways produce phagocytes that trap particles and microorganisms
B) the carina, where the trachea bifurcates into two bronchi, closes off the lower airway in response to noxious stimuli
C) The alveoli produce positive pressure in order to expel particles that have been inhaled
D) cilia sweep foreign material and mucus upward toward the trachea and larynx where they can then be swallowed
Question 4 
Which of the following patients is most likely to benefit from the administration of an adrenergic agonist?  
A) A man who is in cardiogenic shock following a myocardial infarction
B) A man who has a diagnosis of primary hypertension
C) A woman who has been admitted with a suspected ischemic stroke
D) A woman who is in labor and may require a caesarean section
Question 5 
The APRN is treating a 56 year old male with diagnosed atrial fibrillation. He is complaining of being light headed. His vital signs are BP 100/68 HR 144 RR 22. The best choice of medication to treat this patient is: 
A) Amiodarone
B) Dronedarone
C) Esmolol
D) Flecainide
E) Metoprolol

Leave a Reply

Your email address will not be published. Required fields are marked *